Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 26, NWS North Platte, NE

April 29, 2001Brown County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2001, 8:55 PM CDT for Brown County, Rock County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2001, 8:55 PM CDT (01:55 UTC)
Expired
Apr 29, 2001, 10:00 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Brown County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:00 PM CDTHail 0.75Ainsworth, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2001-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2001-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 300156
SVRLBF
NEC017-149-300300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT SUN APR 29 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA
  EASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1000 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
  AINSWORTH TO 8 MILES SOUTHWEST OF LONG PINE TO 23 MILES WEST OF    
  ROSE...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...

  OVER LONG PINE AROUND 900 PM CDT
  OVER BASSETT AROUND 925 PM CDT
  OVER ROSE AROUND 945 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE@ NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4274 10008 4210 10002 4210 9951 4270 9954

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:50 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 29, 6:50 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN APR 29 2001

UPDATED ZONES TO REMOVE WIND ADVISORY...WHICH ACTUALLY EXPIRED. SFC
OBS AT ONL SHOW GUSTS TO 30 TO 35 KTS...AND SHOULD STAY UNDER THAT
FOR THE EVENING AS FRONT/TROF AXIS APPROACHES. OTHERWISE JUST
REMOVED BCMG WORDING IN REST OF ZONES FOR TSRA ONGOING.

.LBF...NONE

JWS

In the hours before

Local storm report, Apr 29, 5:14 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
514 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    18 SE WHITMAN             NE   .75 INCH HAIL
04/29/01   GRANT                          REPORTED BY
SPOTTERS
Local storm report, Apr 29, 6:23 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT ERROR
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
623 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    18 SE WHITMAN             NE   .75 INCH HAIL
04/29/01   GRANT                          REPORTED BY SPOTTERS

0554 PM    9 NNE HAYES CENTER        NE   .75 INCH HAIL
04/29/01   HAYES                          REPORTED BY SPOTTERS

0600 PM    7 WSW WELLFLEET           NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS

MTM
Local storm report, Apr 29, 7:05 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
705 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    6 N WELLFLEET             NE   .88 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS
Local storm report, Apr 29, 7:12 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
712 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    14 NNW NORTH PLATTE       NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS
Local storm report, Apr 29, 8:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
821 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0725 PM    10 W STAPLETON            NE   .75 INCH HAIL
04/29/01   LOGAN                          REPORTED BY LINCOLN COUNTY
                                          EMERGENCY MANAGER

MP
Local storm report, Apr 29, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
853 PM CDT SUN APR 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0731 PM    12 SW STAPLETON           NE   .75 INCH HAIL
04/29/01   LOGAN                          REPORTED BY SPOTTERS
0731 PM    20 N NORTH PLATTE         NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS
0755 PM    11 ESE TRYON              NE   1.00 INCH HAIL
04/29/01   MCPHERSON                      REPORTED BY SPOTTERS
0554 PM    9 NNE HAYES CENTER        NE   .75 INCH HAIL
04/29/01   HAYES                          REPORTED BY SPOTTERS
0600 :PM    7 WSW WELLFLEET           NE   .75 INCH HAIL
04/29/01   LINCOLN                        REPORTED BY SPOTTERS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:24 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson66 min
Apr 29, 7:52 PM CDTSevere Thunderstorm WarningLBFBlaine, Thomas53 min
Apr 29, 8:24 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson66 min
Apr 29, 9:25 PM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.